Texas, 2015Damaging Winds in Texas, April 17, 2015
April 17, 2015 · NWS FWD · 3 events in 2 counties and zones
There were strong winds in Tarrant and Parker counties that occurred from a complex of thunderstorms that moved into the area from the west.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There were strong winds in Tarrant and Parker counties that occurred from a complex of thunderstorms that moved into the area from the west.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 17, 2:10 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 17, 2:10 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT FRI APR 17 2015
.DISCUSSION...
A SHORTWAVE TROUGH AXIS IS NOW MOVING THROUGH TEXAS AND UPPER
LEVEL LIFT IS INCREASING OVER THE REGION. AS THIS LIFT INTERACTS
WITH AN AXIS OF UNCAPPED INSTABILITY FROM ROUGHLY WICHITA FALLS TO
ABILENE AND SOUTH INTO THE LOWER RIO GRANDE VALLEY...SCATTERED TO
NUMEROUS THUNDERSTORMS HAVE DEVELOPED. WHILE STORM MOTION HAS BEEN
GENERALLY NORTHWARD...IT APPEARS THAT COLD POOLS ARE BEGINNING TO
ORGANIZE BENEATH THE STRONGER CLUSTERS OF STORMS WITH MORE
EASTWARD MOTIONS NOTED WITH THE CELLS IN THE NW CWA NEAR
GRAHAM...AS WELL AS THE STORM SEGMENTS WEST AND ALSO SOUTH OF SAN
ANTONIO. AS THE COLD POOLS CONTINUE TO DEVELOP... THE EASTWARD
MOTION WILL ACCELERATE. POPS WILL BE HIGHEST THIS EVENING FOR THE
NORTHERN PART OF THE CWA AND ALSO THE SOUTHERN PART OF THE CWA.
THIS IS WHERE THE SMALL LINE SEGMENTS OR CLUSTERS OF STORMS ARE
MOST LIKELY TO TRACK NEAR. THERE IS A CHANCE A GAP IN THE ACTIVITY
WILL OCCUR RIGHT ACROSS THE CENTRAL CWA PRIMARILY DUE TO THE STORM
CLUSTERS IN SOUTH CENTRAL TEXAS INCREASING IN STRENGTH AND
INTERCEPTING THE BEST MOISTURE AND INSTABILITY ACROSS OUR AREA.
MANY LOCATIONS WILL JUST EXPERIENCE LIGHT RAIN FROM ANVIL BLOW OFF
BUT WHERE STORMS DO TRACK...WELL OVER 2 INCHES OF RAIN IS POSSIBLE.
THIS ACTIVITY WILL TRACK MOSTLY EAST OF CWA AFTER MIDNIGHT.
SURFACE BASED INSTABILITY ACROSS NORTH TEXAS IS NOT VERY HIGH
TODAY...WITH LOCAL OBJECTIVE GUIDANCE SHOWING GENERALLY ONLY A FEW
HUNDRED J/KG OF ENERGY. HOWEVER INSTABILITY JUST ABOVE THE SURFACE
IS MUCH HIGHER...RANGING FROM 1000-2000 J/KG...SO THE STRONGEST
CELLS WILL HAVE ENOUGH INSTABILITY FOR A SEVERE HAIL AND WIND
THREAT. THE SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 7 PM FOR
GENERALLY THE WESTERN HALF OF THE CWA. WE AND SPC WILL ASSESS
STORM TRENDS BEFORE DETERMINING WHETHER THE A NEW SEVERE WATCH
WILL BE NEEDED FARTHER EAST THIS EVENING.
THE ATMOSPHERE ON SATURDAY WILL PROBABLY END UP BEING SIGNIFICANTLY
WORKED OVER FROM THE ONGOING CONVECTION THIS EVENING AND OVERNIGHT.
MOST MODELS DO FORECAST A STRONG MESOSCALE CONVECTIVE SYSTEM TO
TRACK EASTWARD THROUGH THE UPPER TEXAS COAST AND OUT INTO THE NW
GULF BY EARLY MORNING...AND GIVEN CURRENT RADAR TRENDS ACROSS
SOUTH CENTRAL TEXAS THIS SEEMS LIKELY. OFTEN THE SUBSIDENCE IN
THE WAKE OF AN MCS IS NOT FORECAST WELL BY COMPUTER MODELS...AND
THIS SUBSIDENCE CAN EXTEND SEVERAL HUNDRED MILES NORTHWEST OF THE
PARENT MCS. IN ADDITION...THE PRIMARY SHORTWAVE TROUGH AXIS ALSO
EXITS TO OUR EAST...AND AS A RESULT THE FLOW FROM THE SURFACE UP
TO 700MB BECOMES VERY WEAK AND DISORGANIZED. THIS FLOW WILL
INHIBIT A REPLENISHMENT OF QUALITY GULF MOISTURE BACK INTO THE
REGION. HAVE LOWERED POPS A LITTLE FOR SATURDAY DUE TO THESE
CONCERNS. HAVING SAID THAT...THE AIRMASS WILL BECOME WEAKLY CAPPED
AND UNSTABLE BY THE AFTERNOON HOURS WITH HEATING...AND A DRYLINE
WILL ALSO APPROACH THE WESTERN ZONES. THEREFORE WE DO EXPECT A FEW
SHOWERS AND STORMS TO FIRE ACROSS THE WESTERN ZONES IN THE
AFTERNOON...AND TRACK GENERALLY NORTHEASTWARD INTO THE EVENING
HOURS. AGAIN COVERAGE WILL NOT BE ESPECIALLY HIGH...BUT THERE IS A
LOW THREAT OF SEVERE WIND/HAIL WITH THIS ACTIVITY AS ADEQUATE DEEP
LAYER SHEAR AND INSTABILITY WILL EXIST.
A COLD FRONT WILL TRACK ACROSS THE REGION DURING THE DAY ON SUNDAY
AND WITH SOUTH WINDS VEERING TO THE NORTHWEST DURING THE MIDDAY
AND AFTERNOON HOURS...THIS SHOULD RESULT IN WARM SUBSIDENT
DOWNSLOPE FLOW. TEMPERATURES WILL REACH THE 80S IN MOST AREAS OF
NORTH TEXAS UNDER SUNNY SKIES...AND SOME TEMPS NEAR 90 MAY OCCUR
ACROSS CENTRAL TEXAS. WILL ADD IN A SLIGHT CHANCE OF AFTERNOON
SHOWERS/STORMS OVER THE FAR SOUTHEAST ZONES WHERE A MODERATELY
UNSTABLE AIRMASS WILL DEVELOP AHEAD OF THE FRONT DURING THE
AFTERNOON HOURS.
COOLER AND DRIER AIR WILL SPREAD INTO THE REGION SUNDAY NIGHT AND
INTO MONDAY. TEMPS WILL DROP INTO THE MID 40S TO MID 50S FOR LOWS
WITH HIGHS ONLY IN THE LOW TO MID 70S MONDAY. RETURN FLOW WILL SET
UP DURING THE DAY TUESDAY...BUT IT APPEARS MODEL GUIDANCE IS A BIT
TOO AGGRESSIVE WITH QPF AND HAVE KEPT THE FORECAST DRY EXCEPT FOR
GENERALLY THE WESTERN ZONES.
UPPER LEVEL WESTERLY FLOW WILL CONTINUE OVER TEXAS FROM MID WEEK
INTO NEXT WEEKEND. THIS DOES NOT LEND MUCH CONFIDENCE IN TRYING TO
TIME THE PRIMARY SHORTWAVE DISTURBANCES OR DETERMINING WHEN/WHETHER
WEAK COLD FRONTS WILL BE ABLE TO MAKE IT INTO THE CWA. FOR NOW
HAVE KEPT POPS LOW DUE TO THESE CONCERNS...BUT IT APPEARS
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT OFFER THE SLIGHTLY BETTER
CHANCES OF RAINFALL. THIS IS WHEN THE MODELS ARE FORECASTING A
WEAK COLD FRONT TO DROP INTO THE AREA FROM THE NORTHEAST. TEMPS
FROM MID TO LATE WEEK WILL RETURN TO THE UPPER 70S AND NEAR 80 FOR
HIGHS WITH OVERNIGHT LOWS MUGGY AND IN THE 60S. THE GFS SHOWS
ANOTHER FRONT PUSHING THROUGH THE REGION BY FRIDAY WHICH SCOURS
OUT OUR MOISTURE...BUT THE ECMWF HAS NO SUCH FRONT AND CONTINUES
CHANCES OF RAIN. DUE TO THE DISCREPANCY HAVE DIALED POPS DOWN TO
JUST A SLIGHT CHANCE NEXT FRIDAY.
TR.92
&&
.AVIATION...
/ISSUED 1259 PM CDT FRI APR 17 2015/
THUNDERSTORMS ARE GETTING ORGANIZED TO THE WEST OF THE REGION THIS
AFTERNOON AS ANOTHER IMPULSE ROTATES NORTHEAST ACROSS NORTH TEXAS
AROUND THE 4-CORNERS UPPER LOW. CELLS ARE MOVING NORTHEAST...WITH
THE OVERALL LINE OF STORMS SHIFTING VERY SLOWLY EAST. WE HAVE
INDICATED VCTS BY 23Z AT THE METROPLEX TAF SITES WITH A TEMPO TS
FROM 00-03Z THIS EVENING. WE WILL ADJUST THE EXACT TIMING OF
CONVECTION WITH AMENDMENTS IF NECESSARY BASED ON FUTURE RADAR
TRENDS. SIMILAR TIMING IS EXPECTED FOR THE WACO AREA...BUT WE WILL
HOLD OFF ON A TEMPO AT THIS TIME BASED ON THE MOST RECENT HI- RES
MODEL PROJECTIONS FOR THIS EVENING. ACTIVITY WILL MOVE EAST OF
AREA TAF LOCATIONS BY MIDNIGHT LOCAL. OTHERWISE...IFR CIGS WILL
LIKELY SPREAD NORTH ACROSS THE REGION BY 12Z TOMORROW...WITH
IMPROVING CONDITIONS EXPECTED BY MIDDAY SATURDAY.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 62 79 61 81 51 / 50 30 20 5 5
WACO, TX 62 78 60 86 49 / 50 30 20 10 5
PARIS, TX 63 75 60 80 48 / 60 30 30 20 5
DENTON, TX 60 79 58 80 48 / 60 30 20 5 5
MCKINNEY, TX 62 78 60 79 49 / 60 30 30 10 5
DALLAS, TX 62 81 63 82 53 / 50 30 20 5 5
TERRELL, TX 63 79 61 81 52 / 60 30 30 10 5
CORSICANA, TX 63 79 62 83 51 / 60 30 30 20 5
TEMPLE, TX 62 79 61 89 51 / 60 30 20 10 5
MINERAL WELLS, TX 59 80 56 81 48 / 40 30 20 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 17, 2:16 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT FRI APR 17 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
316 PM CDT FRI APR 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL AFFECT MUCH OF NORTH TEXAS TONIGHT...SHIFTING
FROM WEST TO EAST ACROSS THE REGION. SOME STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT...WITH RAIN CHANCES ENDING FROM WEST TO EAST SUNDAY. STORM
CHANCES WILL RETURN TUESDAY AND CONTINUE THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY NEED TO BE REQUESTED LATE AFTERNOON AND THIS
EVENING...MAINLY OVER THE WESTERN HALF OF THE REGION.
In the hours before
Special weather statement, Apr 17, 1:24 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT FRI APR 17 2015
TXZ100-115-116-172030-
STEPHENS TX-YOUNG TX-PALO PINTO TX-
224 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR YOUNG... NORTHWESTERN PALO PINTO
AND STEPHENS COUNTIES UNTIL 330 PM CDT...
AT 223 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF OLNEY TO 7
MILES NORTH OF GRAHAM TO NEAR BRECKENRIDGE TO NEAR ALBANY...AND
MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAHAM...BRECKENRIDGE...NECESSITY...CRYSTAL FALLS...
POSSUM KINGDOM STATE PARK...NEWCASTLE AND US-
180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3279 9910 3281 9906 3323 9870 3340 9863
3340 9842 3301 9843 3301 9837 3267 9866
3252 9900 3251 9910
TIME...MOT...LOC 1923Z 292DEG 13KT 3339 9855 3321 9863 3279 9899 3265
9930
15-BAINSpecial weather statement, Apr 17, 2:10 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT FRI APR 17 2015
TXZ100-101-172100-
JACK TX-YOUNG TX-
310 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR JACK...AND EASTERN YOUNG
COUNTIES UNTIL 400 PM CDT...
AT 308 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF OLNEY
TO 8 MILES NORTH OF GRAHAM TO NEAR BRYSON TO 10 MILES NORTHEAST OF
POSSUM KINGDOM STATE PARK...AND MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WINDS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
JACKSBORO AND BRYSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3340 9860 3340 9842 3347 9842 3347 9836
3335 9811 3329 9802 3322 9802 3300 9809
3301 9843 3295 9843 3295 9852 3296 9854
3305 9851 3312 9852 3318 9861 3328 9883
TIME...MOT...LOC 2008Z 247DEG 20KT 3328 9868 3321 9853 3315 9844 3308
9844 3300 9846
15-BAINSpecial weather statement, Apr 17, 2:32 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 PM CDT FRI APR 17 2015
TXZ116-172115-
PALO PINTO TX-
332 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR PALO PINTO COUNTY UNTIL 415 PM
CDT...
AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF BRYSON TO
9 MILES SOUTHWEST OF JACKSBORO TO NEAR GRAFORD TO 8 MILES SOUTH OF
POSSUM KINGDOM STATE PARK...AND MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WINDS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MINERAL WELLS...GRAFORD...GORDON...POSSUM KINGDOM STATE PARK...STRAWN
AND MINGUS.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 370 AND 389.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3295 9857 3296 9856 3295 9843 3300 9843
3301 9841 3300 9805 3251 9807 3252 9857
TIME...MOT...LOC 2029Z 283DEG 23KT 3326 9842 3311 9825 3290 9832 3275
9855
15-BAINSpecial weather statement, Apr 17, 3:13 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT FRI APR 17 2015
TXZ101-172200-
JACK TX-
413 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACK COUNTY UNTIL 500 PM
CDT...
AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF JACKSBORO...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3338 9798 3313 9793 3300 9815 3301 9816
3308 9829 3330 9824
TIME...MOT...LOC 2112Z 217DEG 17KT 3310 9819
15-BAINSpecial weather statement, Apr 17, 3:26 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
426 PM CDT FRI APR 17 2015
TXZ116-117-172215-
PARKER TX-PALO PINTO TX-
426 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALO PINTO AND
SOUTHWESTERN PARKER COUNTIES UNTIL 515 PM CDT...
AT 426 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIPAN...OR 14 MILES SOUTH OF MINERAL WELLS...MOVING NORTHEAST AT 10
MPH.
DIME SIZE HAIL AND WINDS OF UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...MINERAL WELLS...COOL AND MILLSAP.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 381 AND 407.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3285 9808 3273 9779 3255 9795 3256 9807
3252 9807 3257 9819
TIME...MOT...LOC 2126Z 206DEG 10KT 3261 9807
15-BAINSpecial weather statement, Apr 17, 4:30 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT FRI APR 17 2015
TXZ117-130>133-172315-
SOMERVELL TX-JOHNSON TX-PARKER TX-HOOD TX-ERATH TX-
530 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOOD...EAST CENTRAL ERATH...
NORTHWESTERN JOHNSON...PARKER AND SOMERVELL COUNTIES UNTIL 615 PM
CDT...
AT 528 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR POOLVILLE TO NEAR
WEATHERFORD TO NEAR OAK TRAIL SHORES TO 10 MILES EAST OF
STEPHENVILLE...AND MOVING EAST AT 10 TO 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...AZLE...GRANBURY...BRIAR...PECAN PLANTATION...WILLOW
PARK...RENO...ALEDO...SPRINGTOWN...GLEN ROSE...HUDSON OAKS...
ANNETTA...OAK TRAIL SHORES...POOLVILLE...DINOSAUR VALLEY STATE
PARK...TOLAR...ANNETTA SOUTH...ANNETTA NORTH AND SANCTUARY.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 399 AND 421.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3253 9791 3271 9793 3300 9800 3299 9755
3272 9756 3252 9757 3221 9763 3206 9793
3210 9817
TIME...MOT...LOC 2228Z 269DEG 8KT 3296 9790 3272 9784 3254 9783 3218
9805
15-BAINThunderstorm Wind, Parker
- When
- April 17, 4:36 PM CST
- Where
- Parker County, Dennis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 32.620, -97.920
Thunderstorm wind damage with a severity rating of 2 (1 inch tree limbs broken/shingles blown off) was reported via mPING near Dennis.
Thunderstorm Wind, Tarrant
- When
- April 17, 5:39 PM CST to 5:44 PM CST
- Where
- Tarrant County, 3.4 mi S of Benbrook Lake
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 32.581, -97.479
An amateur radio operator measured winds over 60 mph that lasted for 5 minutes 9 miles west of Crowley.
Thunderstorm Wind, Tarrant
- When
- April 17, 5:40 PM CST
- Where
- Tarrant County, 3.5 mi S of Benbrook Lake
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 32.580, -97.460
A storm spotter measured a 67 mph wind gust 8 miles west of Crowley.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Dense Fog in Eastern Pacific Coastal Waters, April 17, 20154 deaths · $15,000 · 1 event
- Flash Flooding and Hail in Texas, April 17, 2015$544,000 · 2.5 in hail · 32 events
- Hail and Damaging Winds in Texas, April 17, 2015$130,000 · 1.75 in hail · 18 events
- Flash Flooding and Hail in Texas, April 17, 2015$45,000 · 60 kt wind · 9 events
- Flood and Hail in Missouri, April 17 to 22, 2015$5,000 · 1 in hail · 21 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 17, 20156 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 17, 201561 kt wind · 5 events
- Tornado and Hail in Kansas, April 17, 2015EF0 · 4 events
- Flash Flood and Hail in Arkansas, April 17, 2015$10,000 · 1.25 in hail · 4 events
- Waterspouts in South Atlantic Coastal Waters, April 17, 20153 events
- Tornadoes and Hail in Colorado, April 17, 2015EF0 · 3 events
- Hail and Damaging Wind in Oklahoma, April 17, 20151 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569738, 569737, 569736.